Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 9, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Sep 21, 2021, 8:01 PM EDT for Lake County, Florida. It was in force for 89 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2021, 8:01 PM EDT (00:01 UTC)
- Expired
- Sep 21, 2021, 9:30 PM EDT
- In force
- 89 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Lake County, FL
The radar
The Tampa radar (KTBW), 140 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 8:03 PM EDT | HEAVY RAIN 5.04 | 4 Wsw Lake Griffin, FL | WEATHER UNDERGROUND SITE KFLLEESB25 WEST OF LEESBURG. MEASURED RAINFALL. |
| Sep 21, 8:03 PM EDT | HEAVY RAIN 5.07 | 5 Sse Lady Lake, FL | WEATHER UNDERGROUND SITE KFLFRUIT60 IN FRUITLAND PARK. MEASURED RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760
WGUS42 KMLB 220001
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
801 PM EDT Tue Sep 21 2021
FLC069-220130-
/O.NEW.KMLB.FA.W.0009.210922T0001Z-210922T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake FL-
801 PM EDT Tue Sep 21 2021
The National Weather Service in Melbourne has issued a
* Flood Warning for...
West Central Lake County in east central Florida...
* Until 930 PM EDT.
* At 801 PM EDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. Flooding is ongoing or expected
to begin shortly in the warned area. Between 4 and 6 inches of
rain have fallen.
* Some locations that will experience flooding include...
Leesburg, Lady Lake, Lake Griffin, The Villages and Fruitland Park.
Additional rainfall amounts of 1 to 1.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2896 8192 2885 8183 2880 8183 2879 8195
2882 8195 2884 8195 2887 8195 2891 8195
2893 8195 2896 8195 2896 8194 2896 8193
$$
JCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Sep 21, 3:49 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Sep 21, 3:49 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 349 PM EDT Tue Sep 21 2021 .DISCUSSION... ...Localized Heavy Rainfall Likely This Afternoon/Evening... Current-Tonight... Convection started fairly early today, with showers across the Atlantic waters and along the the coast from Melbourne southward starting around mid morning. Coverage then started sparking along the interior in the late morning/early afternoon. The 15Z XMR sounding continues to show a wet profile and a PW value of 2.13". High coverage of convection will continue this afternoon and evening, with numerous to widespread showers and lightning storms expected. Highest coverage (70-80 percent) will be across the interior late this afternoon and early evening, primarily from Seminole County down to Okeechobee county where collisions between the sea breeze and outflow boundaries are favored. Main storm impacts for this afternoon and evening will be heavy rainfall up to 2-4", flooding (especially along areas that have already received heavy rainfall the last few days), frequent cloud-to-ground lightning strikes, and wind gusts up to 40 mph. As with the last couple of days, storms are expected to weaken past sunset, however, lingering convective debris cloud cover will produce light to moderate rainfall well into late this evening, especially across the western interior. Rain chances over land should end before midnight, with cloud cover gradually decreasing overnight. However, there remains a slight chance for rain near the coast overnight. Seasonal temperatures today, with afternoon highs in the upper 80s to near 90 degrees, and overnight lows in the low to mid 70s. Wednesday-Friday... (Modified Previous Discussion) A deep mean trough will remain centered over the Midwest and Great Lakes, with light flow aloft gradually becoming westerly as the base of the trough broadens and deepens slightly. A strong early autumn cold front will sweep SE across the SE CONUS through Wed night and into northern-central Florida Thursday, where it will slow and stall as it sags into a regional of zonal flow aloft and its post- frontal high encounters a stronger western Atlantic counterpart. Ahead of the front, very high PWATs remain in place, which will continue the wet pattern/high rain chances that have plagued the area for over a week now. Numerous-widespread diurnally forced showers/storms are expected both Wed-Thu afternoons (70-80 POP) dropping back slightly to scattered-numerous (30-40 far north/50-60 central/70-80 south half) Friday. Locally heavy rainfall totals 2-4" are expected to shift slightly Wednesday to encompass most of the eastern side of the peninsula, then perhaps focus more toward the central and south Thursday and especially Friday. Max temps expected to be near late September climo with mins averaging slightly above. Saturday-Monday... (Previous Discussion) The deep mean trough position will shift slightly eastward, resulting in a slight lowering in mid level heights over the eastern CONUS, including FL as the pattern overhead becomes a little more "troughy" as pair of weak short waves move across the SE CONUS. The cool front will remain stalled over central Florida Sat, then slight differences arise in the southward push of the boundary and drier/slightly cooler post- frontal air mass Sun-Mon. The overall consensus has trended for a more southward push. While this isn't normally the climo- preferred solution, the trough pattern aloft is anomalously deep/persistent, and actually supportive of pushing the front into the southern third of the state. Have followed this line of thinking, and started to bring POPs down below climo from N-S Sun (20 north to 50 far south) and Mon (20 north-central/30 far south). This may be on the generous side, but if this verifies, a decent chunk of the CWA will get a small taste of "dry- season like" weather, as TDs below 70F filter into the area with a relatively more comfortable air mass for a few days. Mac temps in the U80s with mins in the L70s, however, we should see U60s across the northern Cos as well as the rural interior Sun-Mon nights. && .AVIATION... Sea breeze pushing inland from the east coast will interact with outflow boundaries to produce more SHRA/TSRA through the rest of the afternoon. Main focus area will be for the interior terminals, for SFB, MCO, ISM and perhaps later LEE. Due to the light winds, these storms will reduce visibilities (MVFR/IFR) and cigs as well as bringing gusty winds and lightning strikes. After 00z, storms will begin to weaken as they slowly move to the west, leaving light to moderate rain lasting through late evening across the interior sites. VFR should return after midnight although patchy fog/low stratus is possible again on Wed morning. && .MARINE... Current-Tonight... Early start to convection today, with scattered to numerous showers across the Atlantic starting around mid morning. Additional showers and lightning storms are expected later this afternoon and into this evening, however the majority will remain overland where collisions between the sea breeze and outflow boundaries are expected to occur. Still, isolated to scattered showers and lightning storms are expected over the Atlantic waters through tonight. Local buoy 41009 observations show seas are 3 ft with a SSE wind around 10 KT. Seas will be 2-3 ft across the waters. South to southeast winds will continue overnight with wind speeds around 5-10 KT. Wednesday-Saturday... (Modified Previous Discussion) Western flank of the Atlantic ridge just east of Florida on Wed erodes ahead of a cool front Thu as it reaches the local waters north of the Cape. the front will slow and lay over W-E as it becomes parallel to the zonal flow at the base of the parent trough, which usually happens this early in the fall season. A light SW breeze through Wed night will brief shift to W-NW Thu, and then slacken through the weekend as it veers to NE-ENE. Seas 2-3ft Wed and mainly 3-4ft thereafter, though a brief period of seas to 5ft may accompany the initial northerly surge north of Cape Canaveral Thursday night. Coverage of showers and storms will remain high through the period. && HYDROLOGY... The St. Johns River will continue to experience slow rises due to increased sheet flow from persistent heavy rainfall across the breadth of the basin. Astor/ASTF1 is forecast to crest at Minor Flood Stage (2.3ft) through Wed, while Geneva above Lake Harney/GENF1 is forecast to reach Action Stage (6.0ft) later tonight and crest at 6.5ft by the end of the week. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 73 87 / 30 70 40 40 MCO 75 90 75 90 / 40 80 20 60 MLB 74 88 74 88 / 30 70 50 70 VRB 74 90 73 90 / 30 70 40 80 LEE 76 90 75 89 / 40 70 20 40 SFB 74 90 74 89 / 40 80 30 50 ORL 74 90 75 89 / 40 80 30 60 FPR 72 88 73 89 / 30 70 40 80 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST...Watson IMPACT WX/RADAR....Leahy AVIATION...Negron
Hazardous weather outlook, Sep 21, 7:00 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Melbourne FL 700 PM EDT Tue Sep 21 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-220400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 700 PM EDT Tue Sep 21 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A few slow moving lightning storms will be possible over land along to west of Interstate Four, as well as in the vicinity of Lake Okeechobee through around 10 pm this evening, then isolated storms will be possible overnight over the Atlantic waters and Gulf Stream. .FLOOD IMPACT... Isolated minor flooding may occur into late tonight where any additional rains accumulate in saturated ground, and localities with standing water from previous rains earlier today. .RIVER FLOOD IMPACT... The Saint Johns River is slowly rising, especially at Astor and near Geneva. The river at Astor is forecast to crest near Minor Flood Stage by Wednesday and reach Action Stage near Geneva on Wednesday, cresting within Action Stage by next weekend. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Storm coverage will remain above normal into the end of the week as deep moisture remains in place over the local area. Flooding, torrential downpours, cloud-to-ground lightning strikes, and gusty winds will be the main storm threats. The risk of dangerous rip currents is expected to be moderate through midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Pendergrast
Nearby
Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.